We are 175,856 members in 80 forums discussing 135,434 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Tamoxifen withdrawal symptoms

Topic: Tamoxifen withdrawal symptoms

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Jun 8, 2009 03:07PM

alessandra wrote:

I`m 38 years old and I have been on Tamoxifen for 5 years.Now has been a week without it and I`m not feeling too good.Does anyone know about withdrawal symptoms?

Dx 12/15/2004, DCIS, 3cm, Stage IIB, 4/22 nodes, ER+/PR-
Log in to post a reply

Page 1 of 1 (14 results)

Posts 1 - 14 (14 total)

Log in to post a reply

Jun 6, 2010 12:15PM sjp616 wrote:

Hi Alessandra,

I took Tamoxifen for 5 years and just stopped, yesterday was my first day without it.  I've also been wondering about withdrawal symptoms. I asked my Oncologist and he said there aren't any.  However, I've read that some women experienced an increase in hot flashes and weight gain, yikes!!  I was diagnosed with stage II breast cancer in 2004.  My chemo started in November, Tamoxifen started in March 2005.  Mine was also Estrogen positive which my doctor had told me is the one that tends to "behave", as he put it.   

When you say you're not feeling too well, what are your symptoms?  I had issues with depression after 3 years of taking it though not sure if that is the cause. I'd heard that depression is one of the side effects of Tamoxifen.  I've been taking a very low dose anti depressant since then. I still get bouts of depression now and then but they don't last more than a few hours and I can control them rather than them controlling me.  I elected to stay on the low dose and deal with it rather than increasing the dose.  Have you experienced any depression symptoms while on it or after?  

I have noticed slight bouts of feeling blue for the past 2 days so I'm wondering if my body will be going through this for a while.  Also, will I eventually not need the anit depressants anymore.  Beyond this though, I haven't noticed anything else. 

I hope my info helps.  I'd love to hear back from you if you have the time.

Thanks,

Susan Laughing

P.S.  We're FINISHED with our treatments, YAY!!!  And congratulations!!!!!

Log in to post a reply

Jul 6, 2010 07:53PM ababybaby wrote:

I've been off a week now too and got incredibly thirsty last night. Can't find much info about withdrawal online; possible effects I did find included emotional lability, weight gain and hot flashes.

hormones!  

Log in to post a reply

Jul 7, 2010 05:16AM Musical wrote:

I temporarily stopped for 2 weeks for the sake of surgery and have just restarted. Ive only been on it for 5 months or so.  I didnt really feel that there were any withdrawal symptoms.

Musical

Psa 119:105 NUN. Thy word is a lamp unto my feet, and a light unto my path. (KJV)
Log in to post a reply

Jul 7, 2010 08:15AM Member_of_the_Club wrote:

I stopped in May.  No withdrawal.

Dx 9/30/2004, IDC, 3cm, Stage IIB, Grade 2, 1/17 nodes, ER+/PR+, HER2-
Log in to post a reply

Jul 7, 2010 11:19AM dianna2 wrote:

Hi Alessandra,

I too just stopped taking Tamoxifen (July 1st to be exact), and I'm curious to your side affects. What exactly are your symptoms?  I was due for my period on Monday & got it on Saturday & it was a little heavier than it's been.  I'm also getting a lot of cramps.  At first I thought it was my period, but now it's over & I think it's actually gas pains.  I'm not sure it either are due to Tamoxifen withdrawals or not.  I was wondering if you have the same symptoms.

Thanks & good luck.  

Dx 6/16/2010, IDC, 2cm, Stage I, ER+
Log in to post a reply

Jul 7, 2010 11:35AM awb wrote:

I took it for 5 years and didn't notice any difference at all when I stopped taking it. I've never heard of any withdrawal issues with tamox.

Anne

"I don't know what the future holds, but I know who holds the future" Dx 9/5/2003, LCIS, Stage 0, 0/0 nodes Surgery 9/16/2003 Lumpectomy: Right Hormonal Therapy 10/30/2003 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Surgery 4/5/2005 Prophylactic ovary removal Hormonal Therapy 2/28/2009 Evista (raloxifene)
Log in to post a reply

Aug 1, 2010 12:27PM Nattacia wrote:

I'm not sure of your situation, but if you're having bleeding after Tamoxifen and you still have a uterus, consider talking to your doctors. Tamoxifen can to cause uterine cancer. I have found that much out from the internet.

Dx 7/12/2007, ILC, <1cm, Stage I, 0/3 nodes, ER+
Log in to post a reply

Mar 3, 2014 09:07AM princessajf wrote:

I stopped taking tamoxifen because my body couldn't tolerate it after 3 months. I'm experiencing the same thing. Haven't had a period this heavy since my teens. My joints also hurt and I'm very irritable. Ugh. 

Dx 7/29/2013, ILC, <1cm, Stage I, Grade 1, 0/2 nodes, ER+/PR+, HER2- Hormonal Therapy 10/1/2013
Log in to post a reply

Jan 7, 2016 03:16PM 10yearsofTamoxifen wrote:

I have finished 10 years of Tamoxifen in August. I also had some pretty severe joint pain, but it lasted only a few months. I'm a nurse, so I am usually on my feet for most of my 12 hour shift. But I found that keeping moving actually helped. The pain was worse on my days off when my activity level was down to that of a normal human being. My advice is to get outside and take leisurely strolls, it helps.

Now, 4months after stopping, I am experiencing bouts of deep sadness. My oncologist assures me that this is just another little bump in the road and is most likely Tamoxifen withdrawal. How long will this last? And what else can I look forward to? Since I am one of the first patients to take Tamoxifen for ten years, no one has any answers. So maybe I'll cry all day 2 times this week and maybe just once next week for no reason, but I will celebrate 10 years as a survivor EVERYDAY! ( and at least I'm not vomiting everyday 😂)

WE DID IT!


Log in to post a reply

Jan 7, 2016 10:41PM farmerlucy wrote:

Congratulations on finishing 10 years! That is quite an accomplishment. I switched to Femara for seven months but did not notice any SE of stopping Tamoxifen. I hope things settle out for you soon. I get SAAD every winter so I have to make sure I get enough sunlight. Take care! Jill

Dx at 51 after a preventive mx that wasn't. Oncotype dx 3. 3D tattoos from Vinnie! Surgery 2/21/2012 Prophylactic mastectomy; Reconstruction (left): Tissue expander placement; Reconstruction (right): Tissue expander placement Dx 2/24/2012, IDC, Right, 1cm, Stage IA, Grade 2, 0/1 nodes, ER+/PR+, HER2- (FISH) Surgery 3/11/2012 Lymph node removal: Sentinel Surgery 7/22/2012 Reconstruction (left): Silicone implant; Reconstruction (right): Silicone implant Hormonal Therapy 4/10/2013 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Surgery 4/14/2015 Prophylactic ovary removal
Log in to post a reply

Mar 20, 2016 06:37PM PaulaAmy wrote:

Please accept my congratulations for being on Tamoxifen for 10 years, I am quite astounded by your endurance. I have had to go off it twice as it turned me into a homicidal maniac so am currently only on Zometa, waiting for my oncologist to put me on something else.

I am so happy for you and wish you a long healthy and happy life.

Warm wishes

Paula xxx

Log in to post a reply

Mar 20, 2016 06:39PM PaulaAmy wrote:

Please accept my congratulations for being on Tamoxifen for 10 years, I am quite astounded by your endurance. I have had to go off it twice as it turned me into a homicidal maniac so am currently only on Zometa, waiting for my oncologist to put me on something else.

I am so happy for you and wish you a long healthy and happy life.

Warm wishes

Paula xxx

Log in to post a reply

Apr 2, 2016 05:29PM cascader wrote:

A few days ago I just went off Tamoxifen after 6 1/2 years. My uterine lining has increased in thickness to 11mm so my onc says that Tamox is now more of a liability rather than a benefit. She did not switch me to an AI. I am 58 yrs old. Today I am feeling just not right , almost flu like, so came here to see if this was normal. My onc also said I would lose about 5-8 pounds by going off, but I have read elsewhere about weight gain. Hoping my onc is right! Will keep this as a favorite topic so I can follow along. Have a good weekend!

Log in to post a reply

Apr 3, 2016 08:40AM dtad wrote:

cascader...Five years is a long time to be on any drug and withdrawals symptoms are definitely possible. Makes me mad that any doc would say otherwise. So tired of docs minimizing our treatment side effects. We all know to well how real they can be!

Dx 3/20/2015, IDC, Left, 1cm, Stage IA, Grade 2, ER+/PR+, HER2- Dx 4/10/2015, ILC, 1cm, Stage IA, Grade 2, ER+/PR+, HER2- Surgery 5/21/2015 Lymph node removal: Sentinel; Mastectomy: Left, Right; Reconstruction (left): Silicone implant; Reconstruction (right): Silicone implant

Page 1 of 1 (14 results)